|Pancreas or liver disorders
May 16, 2002
Dr Young, thanks for your informative comments to questions.
You posted an answer to my question on side effects of initial therapy. I intend staying on current therapy as the effects of the nausea are mild and not increasing. My concern with the Retrovir and Videx is that I note that there are possible side effects to the liver and pancreas.
How do you suggest I monitor these to ensure any changes are detected before damage occurs (if ever). I do active exercise, try to eat fresh food (vegetables and fruit), don't drink or smoke, get plenty of water and sleep, and have a fairly positive outlook on life.
Have not suffered any major illnesses or had and STDs prior to being diagnosed positive.
I just know I want to be around for many years to come and want to ensure I do 'everything right' and that I have access to the best combination of medication at any point in time.
Thanks again for your valuable time. Regards, Franc.
| Response from Dr. Young
Franc, thanks for your kind comments.
In general the liver and pancreas toxicities are rare and idiosyncratic with regard to this combination-- we try to avoid giving two liver-toxic (?mitochondrial toxic) agents simultaneously; hence recent reluctance to use d4T and ddI together by some.
I usually advice monitoring of clinical symptoms at all times (by the patient) and with medical and laboratory monitoring (by the health care provider) every 3-4 months while on therapy. I also advice avoiding excesses in other things that can cause liver/pancreas toxicity-- alcohol, acetominophen, for example. Diet, such as lots of fresh fruit and veggies or exercies may not play a huge role here (though many proport that it does)- but certainly are part of a global plan for health.
With best wishes for years of excellent health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting A Symptom Of Acute HIV Infection?
- How Do You Know If You Have Coated Tongue?
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- Groin Pain After Drinking After Someone Worried I Have HIV
- Herpes After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.